Alert archive / Illinois / High Wind Warnings in 2022

High Wind Warning 1, NWS Lincoln, IL

April 14, 20224 counties in Illinois

NWS Lincoln, IL issued this high wind warning at Apr 14, 2022, 10:44 AM CDT for 4 counties in Illinois. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2022, 10:44 AM CDT (15:44 UTC)
Expired
Apr 14, 2022, 7:00 PM CDT
In force
8 hr
Issued by
NWS Lincoln, IL

Counties Marshall County, IL, McLean County, IL, Stark County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 78 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2022-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2022-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1929 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

739 
WWUS73 KILX 141544
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1044 AM CDT Thu Apr 14 2022

ILZ028-030-031-038-150000-
/O.UPG.KILX.WI.Y.0006.000000T0000Z-220415T0000Z/
/O.NEW.KILX.HW.W.0001.220414T1544Z-220415T0000Z/
Stark-Marshall-Woodford-McLean-
Including the cities of Toulon, Lacon, Eureka, Bloomington, 
and Normal
1044 AM CDT Thu Apr 14 2022

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 50 to 60 
  mph possible this afternoon.

* WHERE...Stark, Marshall, Woodford and McLean Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ILZ055-057-150000-
/O.EXA.KILX.WI.Y.0006.000000T0000Z-220415T0000Z/
Douglas-Edgar-
Including the cities of Tuscola and Paris
1044 AM CDT Thu Apr 14 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 45 mph.

* WHERE...Douglas and Edgar Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. 
 
Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

ILZ027-029-036-037-040>048-053-150000-
/O.CON.KILX.WI.Y.0006.000000T0000Z-220415T0000Z/
Knox-Peoria-Fulton-Tazewell-Schuyler-Mason-Logan-De Witt-Piatt-
Champaign-Vermilion-Cass-Menard-Macon-
Including the cities of Galesburg, Peoria, Canton, Pekin, 
Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Beardstown, Petersburg, and Decatur
1044 AM CDT Thu Apr 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 25 to 30 mph with gusts of 40 to 50 mph.

* WHERE...Portions of central, east central and west central 
  Illinois.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

07
1 follow-up statement
136 
WWUS73 KILX 150004
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
704 PM CDT Thu Apr 14 2022

ILZ028-030-031-038-150115-
/O.EXP.KILX.HW.W.0001.000000T0000Z-220415T0000Z/
Stark-Marshall-Woodford-McLean-
Including the cities of Toulon, Lacon, Eureka, Bloomington, 
and Normal
704 PM CDT Thu Apr 14 2022

...HIGH WIND WARNING HAS EXPIRED...

Winds are decreasing this evening and are below warning criteria,
therefore the warning has been allowed to expire.

$$

ILZ027-029-036-037-040>048-053-055-057-150115-
/O.EXP.KILX.WI.Y.0006.000000T0000Z-220415T0000Z/
Knox-Peoria-Fulton-Tazewell-Schuyler-Mason-Logan-De Witt-Piatt-
Champaign-Vermilion-Cass-Menard-Macon-Douglas-Edgar-
Including the cities of Galesburg, Peoria, Canton, Pekin, 
Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Beardstown, Petersburg, Decatur, Tuscola, 
and Paris
704 PM CDT Thu Apr 14 2022

...WIND ADVISORY HAS EXPIRED...

Winds are decreasing this evening and are below advisory 
criteria, therefore the advisory has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this high wind warning went out at Apr 14, 5:30 AM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, Apr 14, 5:30 AM CDT, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
530 AM CDT Thu Apr 14 2022

.SYNOPSIS...
Issued at 249 AM CDT Thu Apr 14 2022

Dry and cool conditions are expected today with temperatures
expected to be in the 50s. Strong southwest winds with gusts up to
45 mph are possible along and north of I-72 toward Danville. A Wind
Advisory is in effect for these locations from late morning into
early evening. Small precipitation chances return on Friday, but
better chances hold off until the end of the weekend into early next
week.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 249 AM CDT Thu Apr 14 2022

Surface analysis early this morning depicts a surface low positioned
over the northern Great Lakes Region with high pressure positioned
over Arkansas. West-northwest winds have started backing to a
southwest direction and will continue to do so through daybreak as
the high works into the Tennessee River Valley. The pressure
gradient will tighten between these two features, resulting in
another windy day. Deep mixing up to 800 mb or slightly higher and
steep nearly dry adiabatic lapse rates will also aide by mixing down
higher wind gusts. The strongest winds look to be across the
northern half of the state with gusts of 45 mph possible mainly
along and north of the I-72 corridor. The Wind Advisory has been
expanded to cover the previously mentioned areas and runs from late
morning through early evening.

Southwest winds will stay breezy early on tonight before lessening
some overnight, which will keep temperatures closer to near normal
values in the upper 30s to low 40s.

.LONG TERM...(Friday through Wednesday)
ISSUED AT 249 AM CDT Thu Apr 14 2022

An upper low will continue to rotate over Ontario going into the
end of the week, keeping cyclonic surface flow in place across the
Midwest. A weak disturbance will move through zonal flow aloft on
Friday, bringing an increase in mid-level moisture. Dry air in
the low levels should prevent much of this from reaching the
ground, but cannot rule out a light shower or sprinkle throughout
the day.

Surface high pressure works southward from the Plains going into
Saturday, putting an end to precipitation and keeping things
drier and cooler for the start of the Easter weekend. Overnight
lows will dip down into the 30s on Saturday night, opening the
door for frost/freeze potential. Headlines may be needed for
counties where vegetation is susceptible to the unseasonable
cold.

Precipitation chances return Sunday into the start of the
new week as an upper disturbance quickly traverses into the central
CONUS. The upper wave will track from the northwest CONUS into the
Great Lakes Region, increasing precipitation chances here locally in
it's WAA regime. Rain chances look to continue into Monday before
coming to an end by Tuesday as a brief period of high pressure
arrives. The drier weather will be short-lived as an active upper
pattern pushes another system into the Midwest, bringing another
round of precipitation by midweek. Temperatures look to stay cooler
during the long term period. However, we should see warmer
temperatures make a comeback by the end of next week as a strong
upper ridge builds into the middle of the country.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 530 AM CDT Thu Apr 14 2022

Strong southwest winds with gusts up to 40 kts will pick up here by
mid to late morning and continue through the afternoon hours before
lessening tonight. Otherwise, VFR conditions will prevail through
the TAF period.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for ILZ027>031-036>038-040>048-053.

&&

SYNOPSIS...NMB
SHORT TERM...NMB
LONG TERM...NMB
AVIATION...NMB
Hazardous weather outlook, Apr 14, 4:49 AM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
449 AM CDT Thu Apr 14 2022

ILZ027>031-036>038-040>048-053-151000-
Cass-Champaign-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason-
McLean-Menard-Peoria-Piatt-Schuyler-Stark-Tazewell-Vermilion-
Woodford-
449 AM CDT Thu Apr 14 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Southwest winds will gust from 35 to 45 mph late this morning into
early evening.

Elevated water levels will continue on some area rivers and
streams. Visit water.weather.gov for the latest stage and forecast
information.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Elevated water levels will continue on some area rivers and
streams. Visit water.weather.gov for the latest stage and forecast
information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ049>052-054>057-061>063-066>068-071>073-151000-
Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Morgan-Moultrie-Richland-Sangamon-Scott-
Shelby-
449 AM CDT Thu Apr 14 2022

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Southwest winds will gust from 30 to 40 mph late this morning into
early evening.

Elevated water levels will continue on some area rivers and
streams. Visit water.weather.gov for the latest stage and forecast
information.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Elevated water levels will continue on some area rivers and
streams. Visit water.weather.gov for the latest stage and forecast
information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

NMB

In the hours before

Local storm report, Apr 14, 7:18 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
718 AM CDT THU APR 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 AM     HEAVY RAIN       1 SSW PANA              39.37N 89.09W
04/14/2022  M1.22 INCH       CHRISTIAN          IL   CO-OP OBSERVER

&&
Local storm report, Apr 14, 7:45 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
745 AM CDT THU APR 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 AM     HEAVY RAIN       3 S SULLIVAN            39.56N 88.61W
04/14/2022  M1.51 INCH       MOULTRIE           IL   CO-OP OBSERVER

&&
Local storm report, Apr 14, 8:45 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
845 AM CDT THU APR 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 AM     HEAVY RAIN       2 E SHELBYVILLE         39.41N 88.77W
04/14/2022  M1.08 INCH       SHELBY             IL   CO-OP OBSERVER

&&
Local storm report, Apr 14, 8:58 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
858 AM CDT THU APR 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 W ROBINSON            39.01N 87.78W
04/14/2022  M1.20 INCH       CRAWFORD           IL   CO-OP OBSERVER

&&
Local storm report, Apr 14, 9:15 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
915 AM CDT THU APR 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     HEAVY RAIN       2 S OLNEY               38.70N 88.08W
04/14/2022  M1.64 INCH       RICHLAND           IL   CO-OP OBSERVER

0800 AM     HEAVY RAIN       CHAMPAIGN               40.12N 88.26W
04/14/2022  M1.02 INCH       CHAMPAIGN          IL   COCORAHS

            COCORAHS STATION IL-CP-143 CHAMPAIGN 0.3
            NNE.

0800 AM     HEAVY RAIN       2 NNW GERMANTOWN HILLS  40.79N 89.49W
04/14/2022  M1.10 INCH       WOODFORD           IL   COCORAHS

            COCORAHS STATION IL-WF-24 METAMORA 6.4 W.

0800 AM     HEAVY RAIN       3 WNW WASHINGTON        40.72N 89.45W
04/14/2022  M2.03 INCH       TAZEWELL           IL   COCORAHS

            COCORAHS STATION IL-TZ-36 3 SSE GERMANTOWN
            HILLS.

0730 AM     HEAVY RAIN       1 ENE MONTICELLO        40.03N 88.56W
04/14/2022  M1.01 INCH       PIATT              IL   COCORAHS

            COCORAHS STATION IL-PT-20 MONTICELLO 0.4
            ENE.

&&
Local storm report, Apr 14, 9:24 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
924 AM CDT THU APR 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 ENE SHELBYVILLE       39.41N 88.80W
04/14/2022  M1.08 INCH       SHELBY             IL   COCORAHS

            COCORAHS STATION IL-SH-1 SHELBYVILLE 0.5 NE.

0700 AM     HEAVY RAIN       HUTSONVILLE             39.11N 87.67W
04/14/2022  M1.07 INCH       CRAWFORD           IL   COCORAHS

            COCORAHS STATION IL-CW-3 HUTSONVILLE.

&&

Nearby

High Wind Warnings in Illinois, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.